Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The backward shift on the space of Cauchy transforms


Authors: Joseph A. Cima, Alec Matheson and William T. Ross
Journal: Proc. Amer. Math. Soc. 132 (2004), 745-754
MSC (2000): Primary 46E15, 47A15; Secondary 47A16
DOI: https://doi.org/10.1090/S0002-9939-03-07103-X
Published electronically: July 16, 2003
MathSciNet review: 2019951
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note examines the subspaces of the space of Cauchy transforms of measures on the unit circle that are invariant under the backward shift operator $f \to z^{-1}(f - f(0))$. We examine this question when the space of Cauchy transforms is endowed with both the norm and weak${}^*$ topologies.


References [Enhancements On Off] (What's this?)

  • 1. A. B. Aleksandrov, Invariant subspaces of shift operators. An axiomatic approach, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 113 (1981), 7-26, 264, Investigations on linear operators and the theory of functions, XI. MR 83g:47031
  • 2. A. Aleman and W. T. Ross, The backward shift on weighted Bergman spaces, Michigan Math. J. 43 (1996), no. 2, 291-319. MR 97i:47053
  • 3. S. Axler, Bergman spaces and their operators, Surveys of some recent results in operator theory, Vol. I, Longman Sci. Tech., Harlow, 1988, pp. 1-50. MR 90b:47048
  • 4. P. Bourdon and J. A. Cima, On integrals of Cauchy-Stieltjes type, Houston J. Math. 14 (1988), no. 4, 465-474. MR 90h:30095
  • 5. J. A. Cima, A. Matheson, and W. T. Ross, The Cauchy transform, preprint.
  • 6. J. A. Cima and W. T. Ross, The backward shift on the Hardy space, American Mathematical Society, Providence, RI, 2000. MR 2002f:47068
  • 7. Y. Domar, On the existence of a largest subharmonic minorant of a given function, Ark. Mat. 3 (1957), 429-440. MR 19:408c
  • 8. R. G. Douglas, H. S. Shapiro, and A. L. Shields, Cyclic vectors and invariant subspaces for the backward shift operator, Ann. Inst. Fourier (Grenoble) 20 (1970), fasc. 1, 37-76.MR 42:5088
  • 9. P. L. Duren, Theory of ${H}\sp{p}$ spaces, Academic Press, New York, 1970. MR 42:3552
  • 10. J. B. Garnett, Bounded analytic functions, Academic Press Inc., New York, 1981.MR 83g:30037
  • 11. K. Hoffman, Banach spaces of analytic functions, Dover Publications Inc., New York, 1988, Reprint of the 1962 original.MR 92d:46066
  • 12. P. Koosis, Introduction to ${H}\sb p$ spaces, second ed., Cambridge University Press, Cambridge, 1998.MR 2000b:30052
  • 13. B. I. Korenblum, Closed ideals of the ring ${A}\sp{n}$, Funkcional. Anal. i Prilozen. 6 (1972), no. 3, 38-52.MR 48:2776
  • 14. S. Richter and C. Sundberg, Invariant subspaces of the Dirichlet shift and pseudocontinuations, Trans. Amer. Math. Soc. 341 (1994), no. 2, 863-879.MR 94d:47026
  • 15. W. T. Ross and H. S. Shapiro, Generalized analytic continuation, University Lecture Series, vol. 25, American Mathematical Society, Providence, RI, 2002. MR 2003h:30003
  • 16. W. Rudin, The closed ideals in an algebra of analytic functions, Canad. J. Math. 9 (1957), 426-434.MR 19:641c
  • 17. -, Real and complex analysis, second ed., McGraw-Hill Series in Higher Mathematics, McGraw-Hill Book Co., New York, 1974.MR 49:8783

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46E15, 47A15, 47A16

Retrieve articles in all journals with MSC (2000): 46E15, 47A15, 47A16


Additional Information

Joseph A. Cima
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599
Email: cima@math.unc.edu

Alec Matheson
Affiliation: Department of Mathematics, Lamar University, Beaumont, Texas 77710
Email: matheson@math.lamar.edu

William T. Ross
Affiliation: Department of Mathematics and Computer Science, University of Richmond, Richmond, Virginia 23173
Email: wross@richmond.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07103-X
Keywords: Cauchy transforms, backward shift operator
Received by editor(s): October 10, 2002
Received by editor(s) in revised form: October 21, 2002
Published electronically: July 16, 2003
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society